I have already missed two days of work. I have never felt this sick or angry or anxious or zappy. I keep reading horror stories about this... not looking forward to the days to come
On Effexor for 4 years, Cymbalta for 5 months after. How long until I feel normal again?
- 27 Mar 2018 by Painpiller
- 27 March 2018
- cymbalta, effexor, depression, anxiety, anger
Added 27 Mar 2018:
I wasnon Cymbalta for 5 months after realizing that my Effexor was not doing anything for me. I felt the same way with Cymbalta except my mood swings got worse and my motivation went away completely. I told my Psychiatrist that I didn’t think I wanted to be on Cymbalta anymore. My psychiatrist recommended that I switch from 60mg to 30mg for seven days and then to stop completely. I have no medicine now and I’ve been completely off for just 4 days. I was wondering how long I would feel so terrible.
Symptoms: nausea, no appetite, body aches, brain and body zaps, headache, depression, suicidal ideations, no energy (I’ve pretty much been horizontal for the past 4 days).
Hi Painpiller. I'm so sorry to hear you are going this. I have gone through this for 8-9 years. I was on Lyrica and Cymbalta at the same time and I had no idea they were making me worse. It sounds like you went from one to another. If so; that can be dangerous in itself. It is called 'Bridging'. You can search it to find out more about it. I would suggest you start tapering the Cymbalta as soon as you feel you are able to. It is advised to taper at 10% and stay there for 2 weeks. If you're feeling ok you can continue the tapering at 10%; but if you don't I would suggest you stay at that amount until you stabilize. It's a good idea to keep a journal so you can keep track of your tapers and timings. There are many natural remedies that will help you. You can just search on the internet to find out what they are. You will get through this. There are many of us who have. I am completely off Lyrica and I'm down from 60 mg. of Cymbalta to 25 mg. now; so I know it can be done. Hopefully you have support from family and/or friends. I have found that to be very important. I wish you the best and take care. Try to not be too hard on yourself. Pamper yourself as much as you can.
Hi, Painpiller! You're experiencing discontinuation syndrome and you need to get back on the Cymbalta temporarily and wean off with a professional recommendation for a slower taper over several weeks. Don't try to attempt this on your own.
Best regards, Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Nov 2013 • 2 answers
Updated 25 Apr 2015 • 3 answers
Updated 22 Jul 2017 • 6 answers
Updated 4 Aug 2017 • 1 answer
Updated 26 Jul 2018 • 1 answer